MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6530
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a nc quantum apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a kink in the hypotube 17.3cm from the hub.The inflation lumen and core wire is kinked 25.6cm from the tip.There is a longitudinal tear in the inflation lumen and guidewire lumen.The tear is 19cm from the tip and approximately 5.3cm long.Because the inflation lumen is damaged a pressure test could not be performed to locate any possible leaks in the balloon.Microscopic examination revealed that the tip is damaged.There is blood present in the hub, inflation lumen, and guidewire lumen.There is contrast present in the inflation lumen and the balloon is still tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 8mm x 5.00mm nc quantum apex balloon catheter was advanced for dilatation.However, the balloon ruptured.No patient complications were reported.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8301529
Report Number2134265-2019-00711
Device Sequence Number18847642
Product Code LOX
UDI-Device Identifier08714729783213
UDI-Public08714729783213
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model Number6530
Device Catalogue Number6530
Device Lot Number0022191002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2019
Initial Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1